Alert archive / Minnesota / Winter Storm Warnings in 2024

Winter Storm Warning 4, NWS Grand Forks, ND

December 8, 2024Lake of the Woods County, Roseau County, Minnesota

NWS Grand Forks, ND issued this winter storm warning at Dec 8, 2024, 10:58 AM CST for Lake of the Woods County, Roseau County, Minnesota. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2024, 10:58 AM CST (16:58 UTC)
Expired
Dec 9, 2024, 12:00 AM CST
In force
13 hr
Issued by
NWS Grand Forks, ND

Counties Lake of the Woods County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 201 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2024-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2024-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS43 KFGF 081658
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1058 AM CST Sun Dec 8 2024

MNZ005-006-090100-
/O.UPG.KFGF.WW.Y.0018.000000T0000Z-241209T0600Z/
/O.NEW.KFGF.WS.W.0004.241208T1658Z-241209T0600Z/
Roseau-Lake Of The Woods-
Including the cities of Baudette, Casperson, Salol, Pencer, Hayes
Lake State Park, Roseau, Fox, and Malung
1058 AM CST Sun Dec 8 2024

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations between 3 and 7 
  inches and  glaze of ice. 6 to 9 inches of new snow is possible in 
  the Northwest Angle.

* WHERE...Lake Of The Woods and Roseau Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

MNZ001>004-007-NDZ006>008-014>016-024-026>030-039-054-082100-
/O.CON.KFGF.WW.Y.0018.000000T0000Z-241208T2100Z/
West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Cass-Western Walsh-
Including the cities of Mount Carmel, Hallock, Akra, Aneta,
Maida, Faith, Devils Lake, East Grand Forks, Hatton, Moorhead,
Portland, Fort Totten, Walhalla, Argyle, Syre, Maddock, Cavalier,
Flaming, Considine, Bowesmont, Fairdale, Lakota, Crookston,
Warren, Minnewaukan, Hope, Finley, Langdon, Backoo, Hillsboro,
Cando, Drayton, Ada, Mcville, Stephen, Lankin, Hadler, Radium,
Grafton, Karlstad, Park River, Tolna, Mayville, Fargo, Englund,
Adams, Twin Valley, Lancaster, Florian, Roseville, Leroy, Grand
Forks, Leeds, Oakwood, Dresden, Cooperstown, New Rockford, Vang,
Kelso, Nash, and Halstad
1058 AM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS 
AFTERNOON...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

MNZ008-009-013>017-022>024-027-028-032-090100-
/O.CON.KFGF.WW.Y.0018.000000T0000Z-241209T0600Z/
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-North
Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West
Becker-East Becker-Wadena-
Including the cities of McIntosh, Detroit Lakes, Menahga, Wadena,
Fosston, Lower Rice Lake, Roy Lake, Grygla, Staples Airport,
Espelie, Lake Itasca, Alida, Newfolden, Lavinia, Gatzke, Erskine,
Upper Rice Lake, Waubun, Rosewood, Wolf Lake, Bemidji, Middle
River, Emmaville, Fertile, Red Lake, Hubbard, Mahnomen,
Clearbrook, Thief River Falls, Ebro, Ponemah, Rosby, Redby, Park
Rapids, Shoreham, Nary, Bagley, Long Lost Lake, Dakota Junction,
Red Lake Falls, and Naytahwaush
1058 AM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Mixed precipitation. Additional snow accumulations up to 3 
  inches near the international border and ice accumulations around 
  a light glaze.

* WHERE...Portions of central, north central, and northwest 
  Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

Thomas
2 follow-up statements
724 
WWUS43 KFGF 082053
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
253 PM CST Sun Dec 8 2024

MNZ013>017-022>024-027-028-032-082200-
/O.CAN.KFGF.WW.Y.0018.000000T0000Z-241209T0600Z/
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wadena-
Including the cities of McIntosh, Detroit Lakes, Menahga, Wadena,
Fosston, Lower Rice Lake, Roy Lake, Staples Airport, Lake Itasca,
Alida, Lavinia, Erskine, Upper Rice Lake, Waubun, Wolf Lake,
Bemidji, Emmaville, Hubbard, Fertile, Mahnomen, Clearbrook, Thief
River Falls, Ebro, Rosby, Park Rapids, Shoreham, Nary, Bagley,
Long Lost Lake, Dakota Junction, Red Lake Falls, and Naytahwaush
253 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

MNZ004-007-NDZ008-090500-
/O.EXP.KFGF.WW.Y.0018.000000T0000Z-241208T2100Z/
/O.NEW.KFGF.WW.Y.0019.241208T2100Z-241209T0600Z/
Kittson-West Marshall-Pembina-
Including the cities of Hallock, Florian, Lancaster, Argyle,
Akra, Backoo, Leroy, Cavalier, Walhalla, Drayton, Stephen,
Bowesmont, Radium, Karlstad, Warren, and Englund
253 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

* WHAT...Wet snow. Additional snow accumulations up to one inch.

* WHERE...In Minnesota, Kittson and West Marshall Counties. In North 
  Dakota, Pembina County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

MNZ001>003-NDZ006-007-014>016-024-026>030-039-054-082200-
/O.EXP.KFGF.WW.Y.0018.000000T0000Z-241208T2100Z/
West Polk-Norman-Clay-Towner-Cavalier-Benson-Ramsey-Eastern Walsh-
Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh-
Including the cities of Mount Carmel, Aneta, Maida, Faith, Devils
Lake, East Grand Forks, Hatton, Moorhead, Portland, Fort Totten,
Syre, Maddock, Flaming, Considine, Fairdale, Lakota, Crookston,
Minnewaukan, Hope, Finley, Langdon, Hillsboro, Cando, Ada,
Mcville, Lankin, Hadler, Grafton, Park River, Tolna, Mayville,
Fargo, Adams, Twin Valley, Roseville, Grand Forks, Leeds,
Oakwood, Dresden, Cooperstown, New Rockford, Vang, Kelso, Nash,
and Halstad
253 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

$$

MNZ005-006-090500-
/O.CON.KFGF.WS.W.0004.000000T0000Z-241209T0600Z/
Roseau-Lake Of The Woods-
Including the cities of Baudette, Casperson, Salol, Pencer, Hayes
Lake State Park, Roseau, Fox, and Malung
253 PM CST Sun Dec 8 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations between 3 and 6 
  inches.

* WHERE...Lake Of The Woods and Roseau Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

MNZ008-009-090500-
/O.CON.KFGF.WW.Y.0018.000000T0000Z-241209T0600Z/
East Marshall-North Beltrami-
Including the cities of Espelie, Middle River, Redby, Red Lake,
Newfolden, Grygla, Gatzke, Rosewood, and Ponemah
253 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Wet snow. Additional snow accumulations up to two inches.

* WHERE...North Beltrami and East Marshall Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

Thomas
519 
WWUS43 KFGF 090540
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1140 PM CST Sun Dec 8 2024

MNZ005-006-090645-
/O.EXP.KFGF.WS.W.0004.000000T0000Z-241209T0600Z/
Roseau-Lake Of The Woods-
Including the cities of Malung, Pencer, Casperson, Roseau, Salol,
Hayes Lake State Park, Baudette, and Fox
1140 PM CST Sun Dec 8 2024

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

The organized area of snow has moved out of the region, and the 
warning will be allowed to expire.

$$

MNZ004-007-NDZ008-090645-
/O.EXP.KFGF.WW.Y.0019.000000T0000Z-241209T0600Z/
Kittson-West Marshall-Pembina-
Including the cities of Stephen, Lancaster, Backoo, Argyle,
Hallock, Karlstad, Akra, Bowesmont, Cavalier, Leroy, Englund,
Radium, Florian, Walhalla, Warren, and Drayton
1140 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

The main areas of snow have exited the region and the advisory is 
being allowed to expire.

$$

MNZ008-009-090645-
/O.EXP.KFGF.WW.Y.0018.000000T0000Z-241209T0600Z/
East Marshall-North Beltrami-
Including the cities of Newfolden, Rosewood, Ponemah, Gatzke,
Grygla, Redby, Middle River, Espelie, and Red Lake
1140 PM CST Sun Dec 8 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

The main areas of snow have exited the region and the advisory is 
being allowed to expire.

$$

DJR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 9:59 AM CST, 59 minutes earlier. Its key messages:

  • Light icing up to 0.10 inches will result in hazardous travel conditions this morning within the Devils Lake basin, northern Red River Valley, into lakes country of Minnesota.
  • Accumulating snow between 3 and 5 inches will contribute to hazardous travel conditions in portions of northwest Minnesota. Locally higher amounts up to 8 inches near Lake of the Woods are possible.
  • Cold conditions will envelope the region Wednesday and Thursday, including the potential for hazardous wind chills nearing 30 below zero.
Area forecast discussion, Dec 8, 9:59 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
959 AM CST Sun Dec 8 2024

.KEY MESSAGES...

- Light icing up to 0.10 inches will result in hazardous travel
  conditions this morning within the Devils Lake basin,
  northern Red River Valley, into lakes country of Minnesota.

- Accumulating snow between 3 and 5 inches will contribute to
  hazardous travel conditions in portions of northwest
  Minnesota. Locally higher amounts up to 8 inches near Lake of
  the Woods are possible.

- Cold conditions will envelope the region Wednesday and
  Thursday, including the potential for hazardous wind chills
  nearing 30 below zero.

&&

.UPDATE...
Issued at 1000 AM CST Sun Dec 8 2024

Current radar has a swath of precipitation extending from the
northern Red River Valley into lakes country this morning. It
continues to move toward the east southeast further into
Minnesota. Surface observations and webcams continue to show
rain/freezing rain impacting the Red River Valley and
northwestern Minnesota. Areas near the International Border have
already transitioned over to snow, with reductions to
visibility being reported specifically in Cavalier and Pembina
counties. As we progress through the morning temperatures will
rise slightly in the Red River Valley, but may remain steady
around freezing for areas near the International Border.
Freezing rain will slowly diminish by the early afternoon for
the Devils Lake Basin and the Red River Valley by the mid
afternoon. Areas near Lake of the Woods will be needed to be
watched for any heavier snowfall rates as the swath of
precipitation works its way toward that area and transitions
over to snow.

We will continue to monitor the impact of the freezing rain
across portions of the area and the transition over to snow for
areas near the border.

UPDATE
Issued at 709 AM CST Sun Dec 8 2024

Current radar depicts a swath of precipitation extending out
of the Devils Lake basin through the northern and central Red
River Valley, moving east-southeast into Minnesota. Surface
observations and webcams show steady rain/freezing rain in the
Red River Valley, with a transition to snow just now occurring
in the northern Devils Lake basin.

NWS employee coming on to shift noted some slick conditions on
his commute into the office in Grand Forks at around 6:45 am,
despite the lack of ice accretion on his vehicle/windshield.
This corroborates with other public reports we are receiving
from the Grand Forks area.

Current observations in road weather information systems (RWIS)
show variable temperatures just above and below freezing in
areas under rain/freezing rain. DOT reported road conditions in
North Dakota also reveal a broad area of icy conditions mainly
within the Devils Lake basin, with mainly wet/chemically wet in
the Red River Valley. I bring this up to say that despite some
areas not reporting icy conditions, it may be more variable that
what road condition maps may depict, mainly based on the
variability observed in RWIS road temperature sensors. Thus, the
potential for light icing continues as discussed before.

Questions still remain on how long icing potential lingers
through the morning, mainly due to how close and variable air,
wet bulb, and road temperatures are to the freezing mark.

&&

.DISCUSSION...
Issued at 426 AM CST Sun Dec 8 2024

...Synopsis...

A noteworthy and broad hybrid/clipper shortwave trough can be
readily seen on water vapor satellite imagery moving through
Northern Rockies and Canadian Rockies headed east-southeast into
the Northern Plains and southern tier of Canadian Prairie
Provinces. Head of this shortwave trough is a broad area of warm
air advection with an expansive baroclinic leaf signature on
satellite associated with the warm conveyor tapping into
Pacific moisture into the Northern Plains. Increasing lift with
this system will overspread precipitation over our area,
including wintry precipitation such as freezing rain and snow
mainly north of Highway 200 corridor. Winter impacts will
develop from this today into tonight, continuing the need for a
Winter Weather Advisory; more details on this found below.

As the shortwave trough exits the Northern Plains into the Upper
Midwest tonight into Monday morning, a surge of arctic air will
spread over the Northern Plains in the form of a sharp arctic
cold front early Monday. This ushers in seasonably cold
conditions through mid week, including the chance for hazardous
wind chill Wednesday and Thursday nearing 30F below zero. Gusty
winds over 30 mph and convective snow showers/snow squalls
accompany and follow behind the arctic cold front Monday and
possibly again Tuesday, of which may bring brief heavy snow
showers and sudden reductions in visibility.

While current snowpack (what is left of it) is not able to be
blown around, additional snow from brief heavy snow shower
activity (as well as snow deposited from today's shortwave
trough) will be liable to being blown, again adding to the
potential for reduced visibility Monday and potentially Tuesday.
At this time, forecast snowfall amounts in areas that see gusty
winds should limit the potential for substantial blowing snow
impacts, however, the combination of heavy snow rates and
blowing snow brings the potential for brief significant
reductions in visibility during this timeframe.

...Light icing this morning...

Early this morning, air and wet bulb temperatures are hovering
in the 30-32F range within the Devils Lake basin, Red River
Valley, into Minnesota. Surface observations and webcams confirm
freezing rain reaching the ground under radar returns generally
above 20 dBZ, increasing confidence in the presence of light
icing to develop this morning.

Getting into mid to late morning, confidence remains somewhat
degraded on exactly how air / wet bulb temperatures develop,
particularly where the freezing line is in relation to
precipitation. Latest guidance however does warm the Devils Lake
basin and majority of the Red River Valley above freezing by mid
afternoon (e.g. 00Z HREF probability of wet bulb greater than
freezing greater than 80% by 3 PM). This along with forecast
rainfall ending in this areas by this same time led to the
decision to end the Winter Weather Advisory in these areas at 3
PM (although icing threat may end soon toward mid to late
morning, particularly for the Devils Lake basin).

Confidence degrades in how long icing threat may linger in lakes
country of Minnesota, thus will keep the Advisory through
midnight as before.

Regardless of end timing, forecast guidance continues to
suggest Devils Lake basin, northern Red River Valley, into
portions of lakes country are liable to see light glazing up to
0.10 inch of ice this morning.

...Snow accumulation northwest Minnesota today through tonight...

Guidance continues to keep majority of precipitation as snow in
portions of northwest Minnesota near the international border
and around the Lake of the Woods area. Increasing synoptic lift
with the approaching trough will help snow growth aloft within
or near the dendritic growth zone (around 500 mb), along with
some initial leading low level frontogenesis. However, much of
the cloud column is in the 0C to -10C range, which would promote
lowered snow ratios through riming, and increased overall
moisture lends confidence in snow being more wet/heavy.

Incorporating latest high resolution, convective allowing models
and snow ratios around 10:1, snow totals continue to range in
the 3 to 5 inch range, with highest amounts near Lake of the
Woods. Because of the frontogenesis, locally heavy snow rates
leading to higher amounts between 6-8 inches can be expected by
tonight, although confidence in location and coverage these
amounts will prevent any upgrade to Winter Storm Warning in this
area at this time.

Regardless of exact amounts, hazardous travel conditions and
reduced visibility from accumulating snow will develop.
Heaviest snow rates will end by tonight, but lingering light
snow will continue through Tuesday.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 537 AM CST Sun Dec 8 2024

Right now the cloud ceilings are VFR looking of KDVL and KGFK,
THe clouds start to drop into MVFR categories and as this system
evolves the clouds may further drop possibly into the IFR
category but its unclear exactly how the preceding cold front
will influence ceilings. Around 23z we should see a break in the
precip for most TAF sites. However with this cold front it is
expected to produce snow and gusty winds. Depending on how heavy
the snowfall rates are, will determine how much visibility will
drop across the TAF sites.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 3 PM CST this afternoon for
     NDZ006>008-014>016-024-026>030-039-054.
MN...Winter Weather Advisory until 3 PM CST this afternoon for
     MNZ001>004-007.
     Winter Weather Advisory until midnight CST tonight for MNZ005-
     006-008-009-013>017-022>024-027-028-032.

&&

UPDATE...CJ/Spender
DISCUSSION...CJ
AVIATION...MM
Hazardous weather outlook, Dec 8, 8:28 AM CST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
828 AM CST Sun Dec 8 2024

MNZ001>004-007>009-013>017-022>024-027-028-032-NDZ006>008-014>016-
024-026>030-039-054-091430-
West Polk-Norman-Clay-Kittson-West Marshall-East Marshall-
North Beltrami-Pennington-Red Lake-East Polk-North Clearwater-
South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-
East Becker-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Cass-
Western Walsh-
828 AM CST Sun Dec 8 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Up to one tenth of an inch of ice across northeast North Dakota,
northern Minnesota and Minnesota Lakes Country today creating
difficult travel conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerously cold wind chills Wednesday and Thursday with morning
wind chills likely to fall into the minus thirties.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ005-006-091430-
Roseau-Lake Of The Woods-
828 AM CST Sun Dec 8 2024

This hazardous weather outlook is for portions of northwest
Minnesota.

.DAY ONE...Today and Tonight

A glaze of ice is expected, with 3-5 inches of snow through
tonight

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerously cold wind chills Wednesday and Thursday with morning
wind chills likely to fall into the minus thirties.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ029>031-040-NDZ038-049-052-053-091430-
Wilkin-West Otter Tail-East Otter Tail-Grant-Barnes-Ransom-
Sargent-Richland-
828 AM CST Sun Dec 8 2024

This hazardous weather outlook is for portions of eastern North
Dakota and west central Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:53 PM CSTWinter Weather AdvisoryFGFKittson, Marshall9 hr

Nearby

Winter Storm Warnings in Minnesota, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.